MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CS-15802-E
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
It was reported the spring wire guide kinked during use on the patient.The wire was stuck in the dilator and during removal, "the wire was broken at the part outside the patient body".A new device was used to complete the procedure.There was no patient harm.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided two photos showing a damaged guide wire and the kit lidstock for analysis.The dilator involved with this complaint is not pictured.The customer also returned one swg and lidstock for analysis.The dilator was not returned.No obvious signs of use were observed on the guide wire.Visual examination revealed that the guide wire was separated into two portions with both the coil and core wires broken.There was one kink at the distal end, towards the separation point, of the proximal portion of the guide wire.The separation points of the core wire for both portions of the guide wire were fractured.The core wires were still attached to their respective welds.Microscopic examination confirmed the defects, and both welds were full and spherical.Visual analysis could not be performed on the dilator as it was not returned for investigation.The major kink in the guide wire measured 90mm from the proximal tip.The proximal portion of the core wire measured 128mm and the distal portion of the core wire measured 276mm.The total length of the core wire measured 404mm which is not within the specification limits of 596-604mm per the guide wire product drawing; therefore, at least 192mm of the guide wire was not returned.The guide wire outer diameter measured 0.798mm, which is within the specification limits of 0.788mm-0.826mm per the guide wire product drawing.Functional testing could not be performed on the guide wire due to the nature of the damage.A manual tug test revealed that both welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the customer report of a separated guide wire was confirmed through examination of the returned sample.The dilator was not returned.Visual examination revealed that both the core and coil wires were broken.At least 192mm of the guide wire was determined to be missing.A device history record review was performed, and no relevant findings were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso (b)(4) standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and dilator resistance could not be determined based upon the information provided and without the dilator being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 8 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17729882
Report Number3006425876-2023-00871
Device Sequence Number6134899
Product Code DQY
UDI-Device Identifier40801902127745
UDI-Public40801902127745
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-15802-E
Device Lot Number71F22D2316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown